Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 3, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Jan 22, 2019, 3:06 PM CST for 4 states. It took effect at Jan 22, 2019, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2019, 3:06 PM CST (21:06 UTC)
- In effect from
- Jan 22, 2019, 6:00 PM CST
- Expired
- Jan 23, 2019, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Memphis, TN
All 29 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Haywood County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 17 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
639 WWUS74 KMEG 222106 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 306 PM CST Tue Jan 22 2019 ...Strong South winds expected across portions of the Mid-South tonight... ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010-011-TNZ001>003-019-020-048>052-088-089-231200- /O.NEW.KMEG.WI.Y.0003.190123T0000Z-190123T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton- Haywood-Crockett-Madison-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Jackson, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 306 PM CST Tue Jan 22 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect until 6 AM CST Wednesday. * WINDS...Sustained South winds between 20 to 20 mph with gusts to 40 mph. * TIMING...6 PM CST tonight to 6 AM CST Wednesday. * IMPACTS...Loose outdoor items will be vulnerable to the strong winds. Travel may become difficult and hazardous...especially on east to west roadways and for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
510 WWUS74 KMEG 230130 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 730 PM CST Tue Jan 22 2019 ...Strong South winds expected across portions of the Mid-South tonight... ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010-011-TNZ001>003-019-020-048>052-088-089-231200- /O.CON.KMEG.WI.Y.0003.000000T0000Z-190123T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton- Haywood-Crockett-Madison-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Jackson, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 730 PM CST Tue Jan 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS...Sustained South winds between 20 to 30 mph with gusts to 40 mph. * TIMING...6 PM CST tonight to 6 AM CST Wednesday. * IMPACTS...Loose outdoor items will be vulnerable to the strong winds. Travel may become difficult and hazardous...especially on east to west roadways and for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
947 WWUS74 KMEG 230846 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 246 AM CST Wed Jan 23 2019 ...Strong south winds will continue across portions of the Mid-South through around sunrise... ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010-011-TNZ001>003-019-020-048>052-088-089-231200- /O.CON.KMEG.WI.Y.0003.000000T0000Z-190123T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton- Haywood-Crockett-Madison-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Jackson, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 246 AM CST Wed Jan 23 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS...Sustained south winds between 20 to 30 mph with gusts to 40 mph. * TIMING...Through 6 AM CST.. * IMPACTS...Loose outdoor items will be vulnerable to the strong winds. Travel may become difficult and hazardous...especially on east to west roadways and for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KRM
572 WWUS74 KMEG 231203 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 603 AM CST Wed Jan 23 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010-011-TNZ001>003-019-020-048>052-088-089-231315- /O.EXP.KMEG.WI.Y.0003.000000T0000Z-190123T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton- Haywood-Crockett-Madison-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Jackson, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 603 AM CST Wed Jan 23 2019 ...WIND ADVISORY HAS EXPIRED... Winds have subsided as rain has pushed into the Mid-South ahead of a cold front. Thus, the Wind Advisory has been allowed to expire. $$ KRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 22, 11:59 AM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Jan 22, 11:59 AM CST, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1159 AM CST Tue Jan 22 2019 .UPDATE... Updated to include 18Z aviation discussion below. && .PREV DISCUSSION... /issued 1056 AM CST Tue Jan 22 2019/ DISCUSSION...Surface analysis this morning places a surface low over Eastern Kansas, a trailing cold front over Oklahoma and West Texas, and a warm front extending southeast into portions of Southwest Missouri, Central Arkansas, and Southern Mississippi. As of 10 AM CST, temperatures across the Mid-South are in the 40s at most locations. Short term models including Convective Allowing Model (CAM) solutions indicate rain chances will gradually increase across the Mid-South this afternoon as a warm front approaches the forecast area. Best chances for any development for rain will be predominantly along and west of the Mississippi River this afternoon then increasing tonight across the remainder of the area. In addition, surface winds are beginning to increase across the region in response to a tightening pressure gradient. Conditions still look somewhat favorable for a Wind Advisory across the area tonight into Wednesday morning and perhaps for areas west of the Mississippi River later this afternoon. However, some onset timing questions still remain with the winds and Will continue to monitor trends for the next couple of hours. Will adjust forecast for timing of rain and adjust winds and other elements as needed to account for short term trends. Updated grids will be available shortly. CJC && .PREV DISCUSSION... /issued 319 AM CST Tue Jan 22 2019/ DISCUSSION... Temperatures will continue to rise this morning thanks to southeasterly winds ahead of a low pressure system currently located in the Oklahoma panhandle. Current temperatures are in the 30s and will continue to rise, reaching highs in the upper 40s to the lower 50s this afternoon. Temperatures will remain mild this evening as winds turn around to the south and increase in speed. A wind advisory may become needed this evening as a result. These temperatures will likely be the warmest temperatures that the Mid-South will see through at least Monday. The downside with getting out and enjoying the warmer temperatures will be the chances for warm air advection showers that will occur today. The chances for rain will increase even more this evening as the cold front approaches the CWA. Temperatures will drop dramatically on Wednesday behind the front. Highs will likely occur at 12Z(6 AM CST) for much of the area and will drop throughout the day. Don't expect winter precipitation to be much of an issue as most of the precipitation will end before the colder air gets into the area changing it over. Winter is here and it looks like it is staying for awhile as below normal temperatures are expected for the remainder of forecast period and looking ahead even in the 6-10 and 8-14 day outlooks. A broad upper trof will remain over the eastern half of the United States. Reinforcing shots of cold air will continue to come down from Canada. The ECMWF, GFS, and Canadian all differ on exact timing of the reinforcing shots of cold air. Thus, it is hard to put anything higher than a 20 POP in period beyond Wednesday. The one that looks most interesting right now in regards to winter precipitation chances is the front that moves in on Monday or Monday Night depending on which model is correct on timing. All the models show a decent amount of moisture with this particular front as the cold air is plunging into the area. Still too far out to have any confidence at this time. Stay tuned. KRM && .AVIATION... /18z TAFs/ VFR conds will begin the period...with developing MVFR/IFR conditions tonight as rain overspreads the area. Ceilings should remain around 3500-4000 feet through at least 00Z with scattered light rain possible at JBR and MEM. Strong southwest winds 16-24 kts with gusts as high as 30 kts at all sites through tomorrow morning. There is some concern about LLWS at MEM tonight as the low level jet accelerates to 70 kts. Even if it winds don't meet criteria, there will definitely be compression issues tonight. Lower ceilings and rain will overspread the area after sundown. Expect 1000 to 1500 foot ceilings areawide, with pockets of IFR possible. Heavy rain and a wind shift will accompany a cold frontal passage tomorrow morning at all sites reducing VSBYS. VSBYS and CIGS will begin to improve after this TAF set as the front exits the area. AC3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jan 22, 3:34 AM CST, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 334 AM CST Tue Jan 22 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-231200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 334 AM CST Tue Jan 22 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A Wind Advisory may be needed tonight as winds increase from the south ahead of an approaching cold front. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 12:31 PM CST | River Flood Advisory | MEG | Mississippi | 71 hr |
| Jan 22, 12:31 PM CST | River Flood Advisory | MEG | Lee | 9 days |
| Jan 22, 12:30 PM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 5 days |
| Jan 22, 4:55 AM CST | River Flood Warning | MEG | Monroe | 55 hr |
| Jan 22, 12:20 PM CST | River Flood Warning | MEG | Monroe | 31 hr |
Nearby
Wind Advisories in Tennessee, 2019Wind Advisories in Arkansas, 2019Wind Advisories in Mississippi, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.